Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jul 2, 2008, 7:36 PM EDT for Calhoun County, Kalamazoo County, Michigan. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 7:36 PM EDT (23:36 UTC)
- Expired
- Jul 3, 2008, 1:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 75 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:40 PM EDT | FLASH FLOOD | Kalamazoo, MI | WATER TO THE TOP OF TIRES IN GULL CROSSING PARKING LOT. WATER TO HALFWAY UP THE WINDSHIELD OF CARS BENEATH THE NORFOLK SOUTHERN RAILROAD VIADUCT NEAR MICHIGAN AVENUE AND RIVERVIEW DRIVE. |
| Jul 2, 7:58 PM EDT | HEAVY RAIN 1.57 | Kalamazoo, MI | 6 HOUR TOTAL. |
| Jul 2, 7:58 PM EDT | HEAVY RAIN 2.96 | Battle Creek, MI | 6 HOUR TOTAL. |
| Jul 2, 8:59 PM EDT | HEAVY RAIN 3.41 | Galesburg, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGRR 022337 FFWGRR MIC025-077-030530- /O.NEW.KGRR.FF.W.0004.080702T2336Z-080703T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 736 PM EDT WED JUL 2 2008 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLASH FLOOD WARNING FOR... CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN * UNTIL 130 AM EDT * AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING HAS DEVELOPED AS THE RESULT OF A LARGE AND ONGOING AREA THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...CLIMAX... GULL LAKE...YORKVILLE...COOPER...NORTHWOOD...HOWLANDSBURG... COMSTOCK...MORROW LAKE...GALESBURG...AUGUSTA...RICHLAND... KALAMAZOO...BURLEIGH CORNERS...PARTELLO...ST MARYS LAKE...LEVEL PARK...PENNFIELD...FORT CUSTER...RICE CREEK...WATTLES PARK...BEADLE LAKE...MARENGO...DUCK LAKE...CONVIS TWP...LEE TWP...MARSHALL... ALBION AND BATTLE CREEK DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4243 8473 4208 8471 4207 8576 4242 8577 TIME...MOT...LOC 2336Z 180DEG 0KT 4224 8549 $$ COBB
1 follow-up statement
000 WGUS73 KGRR 030407 FFSGRR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1205 AM EDT THU JUL 3 2008 MIC025-077-030530- /O.CON.KGRR.FF.W.0004.000000T0000Z-080703T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KALAMAZOO MI-CALHOUN MI- 1205 AM EDT THU JUL 3 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR CALHOUN AND KALAMAZOO COUNTIES... AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT AS MUCH AS 5 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF CALHOUN AND KALAMAZOO COUNTIES... THE RAIN HAS TAPERED IN INTENSITY...BUT OCCASIONAL RAIN CAN BE EXPECTED THE NEXT COUPLE HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GULL LAKE... YORKVILLE...COOPER...NORTHWOOD...HOWLANDSBURG...COMSTOCK...MORROW LAKE...GALESBURG...AUGUSTA...RICHLAND...KALAMAZOO...BURLEIGH CORNERS...PARTELLO...ST MARYS LAKE...LEVEL PARK...PENNFIELD...FORT CUSTER...RICE CREEK...WATTLES PARK...BEADLE LAKE...MARENGO...DUCK LAKE...CONVIS TWP...LEE TWP...MARSHALL AND BATTLE CREEK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4243 8473 4208 8472 4207 8576 4242 8577 TIME...MOT...LOC 0354Z 180DEG 0KT 4226 8543 $$ DUKE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:03 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 2, 5:03 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 503 PM EDT WED JUL 2 2008 LATEST UPDATE...ALL BUT AVIATION AND HYDROLOGY ... .SYNOPSIS...(503 PM EDT WED JUL 2 2008) A COLD FRONT WILL MOVE OUT OF THE AREA OVERNIGHT BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. BEFORE MOVING ON... SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN... OCCASIONAL LIGHTNING AND HAIL UP TO AN INCH IN DIAMETER. CANADIAN HIGH PRESSURE WILL BUILD IN AND RESULT IN DRY AND COOL WEATHER THURSDAY AND THURSDAY NIGHT. INDEPENDENCE DAY CONTINUES TO LOOK DRY. IN FACT DRY WEATHER WILL CONTINUE FOR OUR HOLIDAY WEEKEND ALONG WITH A RETURN TO NEAR NORMAL TEMPERATURES. && .SHORT TERM...(503 PM EDT WED JUL 2 2008) (TONIGHT THROUGH TOMORROW) VERY LITTLE CHANGES WERE NECESSARY TO OUR GOING FCST. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS THURSDAY ACROSS OUR SOUTHERN FORECAST AREA. IT WILL BE DRY AND RATHER COOL THURSDAY W/MAX TEMPS ONLY REACHING THE UPPER 60S TO MID 70S WITH THE CANADIAN HIGH BUILDING IN AND VERY COOL N TO NE SFC FLOW. && .LONG TERM...(503 PM EDT WED JUL 2 2008) (THURSDAY NIGHT THROUGH WEDNESDAY) WE WILL STICK WITH A DRY FCST FOR FRIDAY. WE ARE NOT BUYING 00Z GFS GUIDANCE WHICH DEVELOPS SHOWERS ACROSS OUR SOUTHERN CWFA FRIDAY MORNING AND EARLY AFTN. THIS SEEMS TO BE ATTRIBUTABLE TO A CONVECTIVELY INDUCED VORT MAX PLACED TOO FAR NORTH. A CONSENSUS BLEND OF LATEST SREF... WRF AND GLOBAL GEM GUIDANCE SUGGESTS THAT DRY WX WILL CONTINUE FRIDAY. THIS SEEMS LIKE THE MOST LIKELY SCENARIO AND PRESERVES CONTINUITY WITH OUR GOING FCST... ALTHOUGH I AM A LITTLE CONCERNED ABOUT POTENTIAL FOR A FEW SHOWERS AS THE H5 TROF AXIS MOVES ACROSS. FAIR WEATHER EXPECTED FROM FRIDAY NIGHT AND THROUGH THE WEEKEND. TEMPERATURES SHOULD AVERAGE NEAR NORMAL OVER THE WEEKEND WITH WARMER AND MORE HUMID WEATHER FOR LATE SUNDAY AND MONDAY AS SFC RIDGE MOVES EAST AND RETURN FLOW SETS UP. A COLD FRONT MOVING IN FROM THE NORTHWEST MAY BRING SOME SHOWERS OR THUNDERSTORMS BY LATE MONDAY AND ESPECIALLY MONDAY NIGHT. THE FRONT SLOWS DOWN AS IT BECOMES PARALLEL TO THE UPPER FLOW BY EARLY TUESDAY AND SOME SCATTERED SHOWERS OR THUNDERSTORMS COULD LINGER ACROSS THE SOUTHEAST FORECAST AREA MUCH OF TUESDAY. && .MARINE...(503 PM EDT WED JUL 2 2008) WINDS WILL BE COMING AROUND TO THE WEST AND THEN NORTHWEST OVERNIGHT BEHIND THE DEPARTING COLD FRONT. WAVE HEIGHTS 2 TO 4 FEET EXPECTED FOR THE ENTIRE NEARSHORE. THE COLD FRONT WILL BE SOUTH OF THE LAKE BY 09Z THUR. HOWEVER... ANOTHER SMALL CRAFT ADVISORY IS POSSIBLE FOR NORTH WIND/SIGNIFICANT WAVE ACTION BY THUR AFTN. THUNDERSTORMS... GUSTY WINDS AND FREQUENT LIGHTNING WILL POSE A SIGNIFICANT HAZARD TO MARINERS THROUGH TONIGHT. && .AVIATION...(123 PM EDT WED JUL 2 2008) VFR CONDITIONS WILL GO DOWN TO IFR CONDITIONS WITH A LINE OF THUNDERSTORMS MOVING THROUGH THE AREA THIS AFTERNOON. CONDITIONS SHOULD IMPROVE BACK TO VFR SOON AFTER THE STORMS CLEAR EACH TAF SITE... THOUGH SCATTERED RAIN SHOWERS WILL LIKELY CONTINUE INTO THE EVENING.... ESPECIALLY SOUTH AND EAST OF GRAND RAPIDS. THERE WILL BE A SLOW CLEARING FROM NORTHWEST TO SOUTHEAST LATE TONIGHT AS THE FRONT PUSHES THROUGH. WINDS WILL BE FROM THE SOUTHWEST INTO THIS EVENING AND THEN GO NORTHWEST AFTER THE COLD FRONT MOVES THROUGH. EXPECT SOME GUSTS OVER 20 KTS THIS AFTERNOON... WITH THE POTENTIAL FOR STRONGER WINDS IN THUNDERSTORMS. && .HYDROLOGY...(315 AM EDT WED JUL 2 2008) NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED SINCE BASIN AVG QPF OF ONLY AROUND A HALF TO THREE QUARTERS OF AN INCH IS EXPECTED... WITH ISOLATED AMOUNTS OF 1.00-1.50 INCHES POSSIBLE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...SEVERE THUNDERSTORM WATCH 654 IN EFFECT THROUGH 11 PM FOR ENTIRE AREA. LM...SEVERE THUNDERSTORM WATCH 654 WHOLE LAKE THROUGH 11 PM. && SYNOPSIS: IOD SHORT TERM: IOD LONG TERM: IOD MARINE: IOD AVIATION: OSTUNO/IOD HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 2, 6:04 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 604 AM EDT WED JUL 2 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 604 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF SOUTHWEST LOWER MICHIGAN TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE GREATEST THREAT...BUT A TORNADO IS ALSO POSSIBLE. THE SEVERE WEATHER IS EXPECTED FROM THE LATE AFTERNOON INTO THE EVENING. STORM MOTION WILL BE TO THE EAST AT ABOUT 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. LMZ844>849-031015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 604 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT. RIP CURRENTS ARE POSSIBLE AS WELL ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT ON THURSDAY. OSTUNO
In the hours before
Local storm report, Jul 2, 7:09 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
709 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST LUDINGTON 43.96N 86.44W
07/02/2008 E35.00 MPH MASON MI TRAINED SPOTTER
WINDS ESTIMATED TO BE 35 MPH IN DOWNTOWN LUDINGTON. HEAVY
RAIN AND PEA SIZE HAIL ALSO REPORTED.
0100 PM HEAVY RAIN 2 SW SHELBY 43.58N 86.40W
07/02/2008 M1.12 INCH OCEANA MI TRAINED SPOTTER
WIND GUST TO 37 MPH. SMALL LIMBS DOWN. PEA SIZE HAIL ALSO
REPORTED.
0112 PM TSTM WND GST MEARS 43.68N 86.42W
07/02/2008 E40.00 MPH OCEANA MI TRAINED SPOTTER
SPOTTER ESTIMATES 40 MPH WINDS ALONG WITH HAIL AROUND 3/8
INCH. SPOTTER ALSO REPORTED TREES DOWN IN SILVER LAKE
STATE PARK ENTRANCE.
0125 PM HAIL 4 W NEW ERA 43.56N 86.43W
07/02/2008 M0.25 INCH OCEANA MI TRAINED SPOTTER
UP TO PEA SIZE HAIL REPORTED BY SPOTTER.
0130 PM HEAVY RAIN 6 NNE PENTWATER 43.86N 86.38W
07/02/2008 M0.70 INCH MASON MI TRAINED SPOTTER
RAIN FELL BETWEEN 1245 AND 1330 PM.
0142 PM HEAVY RAIN FERRY 43.58N 86.22W
07/02/2008 M0.65 INCH OCEANA MI TRAINED SPOTTER
RAIN BEGAN AT 124 PM. VERY HEAVY RAIN CONTINUING.
0144 PM HAIL 3 NW MONTAGUE 43.44N 86.41W
07/02/2008 M0.25 INCH MUSKEGON MI TRAINED SPOTTER
MOSTLY PEA SIZE HAIL. A FEW DIME SIZE.
0147 PM HAIL WHITEHALL 43.40N 86.34W
07/02/2008 E0.88 INCH MUSKEGON MI AMATEUR RADIO
NICKEL SIZE HAIL IN DOWNTOWN WHITEHALL.
0203 PM HAIL 1 NW MUSKEGON 43.24N 86.27W
07/02/2008 M0.25 INCH MUSKEGON MI AMATEUR RADIO
0210 PM HAIL 10 NE MUSKEGON 43.33N 86.11W
07/02/2008 M0.25 INCH MUSKEGON MI TRAINED SPOTTER
0210 PM TSTM WND GST ROTHBURY 43.51N 86.35W
07/02/2008 M50.00 MPH OCEANA MI TRAINED SPOTTER
PEA SIZE HAIL.
0210 PM HEAVY RAIN ROTHBURY 43.51N 86.35W
07/02/2008 M3.02 INCH OCEANA MI TRAINED SPOTTER
RAIN FELL IN 1/2 HOUR.
0218 PM HAIL TWIN LAKE 43.37N 86.18W
07/02/2008 M0.50 INCH MUSKEGON MI TRAINED SPOTTER
WIND ESTIMATED AT 50 MPH.
0225 PM HAIL HOFFMASTER STATE PARK 43.13N 86.27W
07/02/2008 E0.25 INCH MUSKEGON MI COUNTY OFFICIAL
0225 PM TSTM WND GST MUSKEGON 43.23N 86.26W
07/02/2008 M60.00 MPH MUSKEGON MI OFFICIAL NWS OBS
0227 PM HAIL MUSKEGON 43.23N 86.26W
07/02/2008 M1.00 INCH MUSKEGON MI AMATEUR RADIO
JUST SOUTH OF MUSKEGON AIRPORT.
0242 PM HAIL COOPERSVILLE 43.07N 85.93W
07/02/2008 E0.25 INCH OTTAWA MI EMERGENCY MNGR
0247 PM TSTM WND GST ALLENDALE 42.99N 85.95W
07/02/2008 E60.00 MPH OTTAWA MI TRAINED SPOTTER
LARGE TREES BENDING OVER.
0247 PM TSTM WND GST MARNE 43.04N 85.83W
07/02/2008 E50.00 MPH OTTAWA MI TRAINED SPOTTER
SMALL BRANCHES DOWN. VERY HEAVY RAIN.
0250 PM TSTM WND GST MARNE 43.04N 85.83W
07/02/2008 E60.00 MPH OTTAWA MI TRAINED SPOTTER
0250 PM HAIL LAMONT 43.01N 85.91W
07/02/2008 E0.50 INCH OTTAWA MI TRAINED SPOTTER
0253 PM HAIL SPARTA 43.16N 85.71W
07/02/2008 M0.50 INCH KENT MI CO-OP OBSERVER
WIND GUST MEASURED AT 42 MPH.
0254 PM HAIL ROCKFORD 43.13N 85.56W
07/02/2008 E0.25 INCH KENT MI TRAINED SPOTTER
REPORTED AT THE MEIJER IN ROCKFORD.
0254 PM HAIL MARNE 43.04N 85.83W
07/02/2008 E0.70 INCH OTTAWA MI TRAINED SPOTTER
MARNE EXIT AT INTERSTATE 96. MEDIUM BRANCHES DOWN.
0256 PM HAIL ALPINE 43.07N 85.68W
07/02/2008 E0.25 INCH KENT MI TRAINED SPOTTER
WINDS ESTIMATED AT 40 TO 50 MPH.
0257 PM HAIL 1 W GRAND RAPIDS 42.96N 85.68W
07/02/2008 M0.88 INCH KENT MI AMATEUR RADIO
0300 PM HAIL GRAND RAPIDS 42.96N 85.66W
07/02/2008 M0.50 INCH KENT MI TRAINED SPOTTER
WINDS ESTIMATED AT 50 MPH. DOWNTOWN GRAND RAPIDS.
0300 PM TSTM WND GST ALPINE 43.07N 85.68W
07/02/2008 E50.00 MPH KENT MI TRAINED SPOTTER
0300 PM TSTM WND DMG 1 N GRAND RAPIDS 42.98N 85.66W
07/02/2008 KENT MI TRAINED SPOTTER
6 INCH HEALTHY BRANCH DOWN. PEA SIZE HAIL. WIND GUST TO
50 MPH.
0305 PM TSTM WND DMG EAST GRAND RAPIDS 42.95N 85.61W
07/02/2008 KENT MI EMERGENCY MNGR
8 INCH HEALTHY BRANCH DOWN AT LEONARD AND BELTLINE.
0305 PM TSTM WND GST GREENVILLE 43.18N 85.25W
07/02/2008 E65.00 MPH MONTCALM MI TRAINED SPOTTER
DOWNED UTILITY LINES. 6 INCHES OF STANDING WATER ON
ROADS.
0308 PM TSTM WND GST GRAND RAPIDS 42.96N 85.66W
07/02/2008 M64.00 MPH KENT MI BROADCAST MEDIA
MEASURED AT WOOD TV.
0308 PM HAIL GRAND RAPIDS 42.96N 85.66W
07/02/2008 E0.75 INCH KENT MI TRAINED SPOTTER
WIND ESTIMATED AT 60 MPH.
0309 PM TSTM WND GST GRAND RAPI 42.88N 85.52W
07/02/2008 M41.00 MPH KENT MI OFFICIAL NWS OBS
0311 PM TSTM WND GST GRAND RAPIDS 42.96N 85.66W
07/02/2008 M45.00 MPH KENT MI OFFICIAL NWS OBS
0315 PM TSTM WND DMG STANDALE 42.97N 85.77W
07/02/2008 KENT MI AMATEUR RADIO
MCDONALDS SIGN BLOWN OVER IN STANDALE.
0315 PM TSTM WND DMG 8 E ALLENDALE 42.99N 85.79W
07/02/2008 OTTAWA MI AMATEUR RADIO
LARGE TREES DOWN BLOCKING LAKE MICHIGAN DRIVE.
0319 PM TSTM WND DMG 1 S SHERIDAN 43.20N 85.07W
07/02/2008 MONTCALM MI TRAINED SPOTTER
MULTIPLE BRANCHES DOWN ALONG M66...SOME LARGE.
0320 PM TSTM WND DMG 2 E ALASKA 42.84N 85.44W
07/02/2008 KENT MI FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER POLES SNAPPED OFF.
0320 PM TSTM WND DMG BELDING 43.10N 85.23W
07/02/2008 IONIA MI COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE. POWER OUT CITY OF IONIA.
0322 PM HAIL 1 S GRAND RAPIDS 42.95N 85.66W
07/02/2008 E0.50 INCH KENT MI TRAINED SPOTTER
0322 PM HEAVY RAIN GRANDVILLE 42.90N 85.76W
07/02/2008 M0.70 INCH KENT MI NWS EMPLOYEE
RAIN FELL IN 25 MINUTES. WIND GUST TO 42 MPH.
0322 PM HAIL BYRON CENTER 42.81N 85.72W
07/02/2008 E1.00 INCH KENT MI TRAINED SPOTTER
0334 PM TSTM WND GST IONIA 42.99N 85.06W
07/02/2008 M40.00 MPH IONIA MI BROADCAST MEDIA
GUST RECORDED BY IONIA AWS.
0355 PM TSTM WND DMG ST. JOHNS 43.00N 84.56W
07/02/2008 CLINTON MI TRAINED SPOTTER
HEALTHY 8 INCH BRANCH DOWN 1 BLOCK WEST OF COURT HOUSE.
0357 PM TSTM WND GST 1 E ST. JOHNS 43.00N 84.54W
07/02/2008 E45.00 MPH CLINTON MI TRAINED SPOTTER
ESTIMATED BY SPOTTER AT US 127 AND M21. ALSO REPORTING
PEA SIZE HAIL.
0404 PM TSTM WND GST 1 NE DELTA CENTER 42.73N 84.64W
07/02/2008 E40.00 MPH EATON MI TRAINED SPOTTER
SPOTTER ESTIMATES 40 MPH WIND AND PEAS SIZE HAIL AT THE
INTERSECTION OF SAGINAW AND CREYTS IN DELTA TWNSHP.
0413 PM TSTM WND GST LANSING 42.71N 84.55W
07/02/2008 M46.00 MPH INGHAM MI ASOS
RECORDED BY ASOS.
0421 PM HAIL MUSKEGON 43.23N 86.26W
07/02/2008 M1.00 INCH MUSKEGON MI TRAINED SPOTTER
0442 PM TSTM WND GST 1 NE HOLLAND 42.78N 86.09W
07/02/2008 E60.00 MPH OTTAWA MI TRAINED SPOTTER
0444 PM HAIL NEWAYGO 43.42N 85.80W
07/02/2008 E1.00 INCH NEWAYGO MI COUNTY OFFICIAL
0453 PM HAIL HASTINGS 42.65N 85.29W
07/02/2008 E1.00 INCH BARRY MI COUNTY OFFICIAL
0455 PM HAIL CROTON 43.44N 85.66W
07/02/2008 M1.00 INCH NEWAYGO MI AMATEUR RADIO
0500 PM HAIL 3 SE MORLEY 43.46N 85.40W
07/02/2008 M1.75 INCH MONTCALM MI TRAINED SPOTTER
GOLFBALL SIZE HAIL WAS COVERING THE GROUND NEAR N COUNTY
LINE RD. SOME CROPS ARE REPORTED TO BE DAMAGED. HAIL IS
STILL ON THE GROUND FROM THE 5PM STORM.
0500 PM HEAVY RAIN 2 NE HOLLAND 42.79N 86.07W
07/02/2008 M1.15 INCH OTTAWA MI TRAINED SPOTTER
WIND ESTIMATED 60 TO 70 MPH. MANY 3 TO 4 INCH TREE
BRANCHES DOWN. STREET FLOODING.
0500 PM HAIL CASCADE 42.91N 85.50W
07/02/2008 M0.25 INCH KENT MI TRAINED SPOTTER
PEA SIZE HAIL WAS MEASURED ON 30TH ST.
0509 PM HEAVY RAIN BYRON CENTER 42.81N 85.72W
07/02/2008 M1.50 INCH KENT MI TRAINED SPOTTER
0510 PM TSTM WND GST 2 ENE NEW RICHMOND 42.63N 86.03W
07/02/2008 E60.00 MPH ALLEGAN MI TRAINED SPOTTER
0512 PM TSTM WND DMG 2 W VERMONTVILLE 42.63N 85.07W
07/02/2008 EATON MI COUNTY OFFICIAL
NUMEROUS TREES DOWN.
0514 PM FLOOD EAST GRAND RAPIDS 42.95N 85.61W
07/02/2008 KENT MI COUNTY OFFICIAL
ON ESTELL, ALSO ON OAKWOOD AND LAKE DRIVE, AND HALL AND
BURTON. WATER OVER TOP OF TIRES. VEHICLES OCCUPIED.
0521 PM HEAVY RAIN 2 S WYOMING 42.86N 85.70W
07/02/2008 M2.50 INCH KENT MI TRAINED SPOTTER
RAINFALL SINCE 3 PM. 2 INCHES FELL BETWEEN 422 PM AND 522
PM. FLOODING IN LOW LYING AREAS.
0535 PM HAIL OLIVET 42.45N 84.92W
07/02/2008 M1.00 INCH EATON MI PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL.
0537 PM HAIL CHARLOTTE 42.56N 84.83W
07/02/2008 M1.00 INCH EATON MI TRAINED SPOTTER
HAIL COVERING THE GROUND ONE INCH THICK OR MORE NEAR E
SHEPARD RD AND I-69.
0537 PM HAIL OLIVET 42.45N 84.92W
07/02/2008 E0.75 INCH EATON MI COUNTY OFFICIAL
0538 PM HAIL CHARLOTTE 42.56N 84.83W
07/02/2008 E0.88 INCH EATON MI TRAINED SPOTTER
HAIL ESTIMATED TO BE NICKEL SIZE AND IT IS COVERING THE
GROUND ON W HENRY RD IN CHARLOTTE.
0546 PM HAIL 1 S CHARLOTTE 42.55N 84.83W
07/02/2008 E0.75 INCH EATON MI COUNTY OFFICIAL
0550 PM HEAVY RAIN SPARTA 43.16N 85.71W
07/02/2008 M0.94 INCH KENT MI CO-OP OBSERVER
0550 PM HEAVY RAIN EAST GRAND RAPIDS 42.95N 85.61W
07/02/2008 M2.81 INCH KENT MI CO-OP OBSERVER
0555 PM TSTM WND DMG 2 S OTSEGO 42.43N 85.70W
07/02/2008 ALLEGAN MI TRAINED SPOTTER
TREES DOWN. ROOF BLOWN OFF HOME. 15TH STREET AND 102ND
AVE.
0555 PM TSTM WND DMG ALLEGAN 42.53N 85.85W
07/02/2008 ALLEGAN MI TRAINED SPOTTER
4 INCH LIMBS DOWN. PEA SIZE HAIL. STANDING WATER.
0600 PM HAIL PLAINWELL 42.45N 85.64W
07/02/2008 E0.88 INCH ALLEGAN MI TRAINED SPOTTER
0609 PM TSTM WND GST BATTLE CREEK 42.30N 85.23W
07/02/2008 M64.00 MPH CALHOUN MI OFFICIAL NWS OBS
0609 PM HAIL 2 NW ONONDAGA 42.46N 84.59W
07/02/2008 E1.00 INCH INGHAM MI BROADCAST MEDIA
WIND GUST TO 60 MPH.
0615 PM HEAVY RAIN GRAND LEDGE 42.75N 84.75W
07/02/2008 M2.60 INCH EATON MI TRAINED SPOTTER
0619 PM HEAVY RAIN BELLEVUE 42.44N 85.02W
07/02/2008 M0.80 INCH EATON MI TRAINED SPOTTER
RAIN FELL IN THE PAST 5 MINUTES.
0626 PM HAIL ONONDAGA 42.44N 84.56W
07/02/2008 M1.00 INCH INGHAM MI TRAINED SPOTTER
REPORTED BY SPOTTER ON M-50 NEAR ONONDAGA. WINDS
ESTIMATED TO BE NEARLY 55 MPH AS WELL BY THE SPOTTER.
0629 PM HAIL RIVES JUNCTION 42.39N 84.46W
07/02/2008 M0.70 INCH JACKSON MI TRAINED SPOTTER
0630 PM TSTM WND DMG COOPER 42.38N 85.61W
07/02/2008 KALAMAZOO MI TRAINED SPOTTER
NUMEROUS TREES DOWN...BLOCKING M43. PEA SIZE HAIL. MANY
ROADS UNDER 5 TO 6 INCHES OF WATER.
0633 PM TSTM WND DMG 4 NW JACKSON 42.28N 84.46W
07/02/2008 JACKSON MI TRAINED SPOTTER
SEVERAL 4 INCH DIAMETER LIMBS DOWN.
0635 PM HAIL 1 NE JACKSON 42.25N 84.39W
07/02/2008 M0.88 INCH JACKSON MI TRAINED SPOTTER
HAIL COVERING THE GROUND.
0700 PM HAIL 2 S PORTAGE 42.17N 85.59W
07/02/2008 M0.75 INCH KALAMAZOO MI TRAINED SPOTTER
SPOTTER REPORTED THE HAIL ON OAKLAND DR.
0703 PM HEAVY RAIN 1 SW LANSING 42.70N 84.57W
07/02/2008 M1.92 INCH INGHAM MI TRAINED SPOTTER
0704 PM TSTM WND DMG BROOKLYN 42.11N 84.25W
07/02/2008 JACKSON MI TRAINED SPOTTER
ENTIRE CITY OF BROOKLYN WITHOUT POWER.
&&
MKALEMBKLocal storm report, Jul 2, 7:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
722 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 4 SW CHARLOTTE 42.52N 84.89W
07/02/2008 M1.25 INCH EATON MI LAW ENFORCEMENT
WIDESPREAD DAMAGE TO CORN. LAW ENFORCEMENT REPORTS A 5
MILE WIDE STRETCH OF DESTROYED CORN AND WHEAT ALONG
MARTIN RD DUE TO HALF DOLLAR SIZE HAIL THAT FELL. THE
HAIL IS STILL ON THE GROUND AND IS QUARTER SIZE NEARLY
TWO HOURS AFTER THE STORM PASSED.
&&
HOVINGLocal storm report, Jul 2, 7:24 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
724 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN 1 NNE LANSING 42.72N 84.55W
07/02/2008 M1.68 INCH INGHAM MI COCORAHS
&&
MKALEMBKLocal storm report, Jul 2, 7:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HEAVY RAIN GRAND RAPIDS 42.96N 85.66W
07/02/2008 M2.50 INCH KENT MI OFFICIAL NWS OBS
6 HOUR TOTAL.
&&
MKALEMBKLocal storm report, Jul 2, 7:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST SCOTTS 42.20N 85.41W
07/02/2008 E60 MPH KALAMAZOO MI TRAINED SPOTTER
&&
DUKELocal storm report, Jul 2, 7:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
733 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HEAVY RAIN HOLT 42.64N 84.53W
07/02/2008 M1.75 INCH INGHAM MI BROADCAST MEDIA
&&
DUKEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:18 PM EDT | Special Marine Warning | GRR | 71 min | |
| Jul 2, 12:26 PM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana, Osceola | 64 min |
| Jul 2, 12:35 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Newaygo, Oceana | 40 min |
| Jul 2, 1:10 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Mecosta, Montcalm, Muskegon, Newaygo and 2 more | 65 min |
| Jul 2, 1:39 PM EDT | Special Marine Warning | GRR | 69 min | |
| Jul 2, 1:57 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Ottawa | 63 min |
| Jul 2, 2:23 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Montcalm, Muskegon, Newaygo, Oceana | 67 min |
| Jul 2, 2:40 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 65 min |
| Jul 2, 3:00 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 26 min |
| Jul 2, 3:10 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 65 min |
| Jul 2, 3:17 PM EDT | Areal Flood Advisory | GRR | Kent | 6 hr |
| Jul 2, 3:21 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 2, 3:26 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Clinton, Eaton, Ingham, Ionia and 1 more | 49 min |
| Jul 2, 3:47 PM EDT | Special Weather Statement | GRR | Lake, Mason, Newaygo, Oceana | 58 min |
| Jul 2, 3:52 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Muskegon, Ottawa | 53 min |
| Jul 2, 4:18 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ingham | 57 min |
| Jul 2, 4:29 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Montcalm, Newaygo | 61 min |
| Jul 2, 4:41 PM EDT | Special Marine Warning | GRR | 62 min | |
| Jul 2, 4:46 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent, Ottawa | 44 min |
| Jul 2, 4:54 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Newaygo | 37 min |
| Jul 2, 4:59 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 29 min |
| Jul 2, 5:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more | 59 min |
| Jul 2, 5:21 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 40 min |
| Jul 2, 5:23 PM EDT | Lakeshore Flood Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 7 hr |
| Jul 2, 5:27 PM EDT | Areal Flood Advisory | GRR | Barry, Eaton, Ingham | 6 hr |
| Jul 2, 6:04 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more | 41 min |
| Jul 2, 6:10 PM EDT | Special Marine Warning | GRR | 95 min | |
| Jul 2, 6:41 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Calhoun, Ingham, Jackson, Kalamazoo, Van Buren | 49 min |
| Jul 2, 6:43 PM EDT | Areal Flood Advisory | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 6 hr |
| Jul 2, 7:31 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 44 min |
| Jul 2, 7:42 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 34 min |
| Jul 2, 7:52 PM EDT | Special Marine Warning | GRR | 83 min | |
| Jul 2, 7:59 PM EDT | Special Marine Warning | GRR | 91 min |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.